| Catalog Number |
0112720 |
| Medical Device Problem Code |
Patient-Device Incompatibility (2682)
| Health Effect - Clinical Code |
Hernia (2240)
| Date of Event |
01/18/2018
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Root cause is inconclusive, no conclusion can be made as to the extent to which the implant may have caused or contributed to the patient's postoperative course.Note, the manufacturing date (15-sep-2015) is considered to be a best estimate.Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
Event or Problem Description
Per additional information provided: (b)(6) 2012 ¿ patient was diagnosed with incarcerated incisional hernia thereby underwent open repair with the implant of ventralex st mesh (device 1).Per op notes, ¿the defect was tucked back intraabdominally.A medium dual sided ventralex st mesh (device 1) was placed in underlay fashion and sutured.¿ (b)(6) 2014 ¿ patient had chronic purulent drainage and was diagnosed with infected mesh, recurrent umbilical hernia thereby underwent open repair with the removal of mesh (device 1).Per op notes, ¿there was clear purulent drainage from the umbilicus and from the fascia itself.The infected mesh (device 1) was removed in its entirety.There was evidence of a recurrent umbilical hernia as well where a piece of preperitoneal fat was slipping up over the mesh was removed and closed using sutures.¿ (b)(6) 2016 ¿ patient was diagnosed with incisional hernia thereby underwent open repair with the implant of bard flat mesh (device 2).Per op notes, ¿hernia sac was dissected free from the subcutaneous tissue and truncated at the fascial edge.Adhesions between bowel omentum and anterior abdominal wall was cleared up.A bard flat mesh (device 2) was placed into retrorectus space using sutures.¿ (b)(6) 2018 - patient was diagnosed with incarcerated incisional hernia thereby underwent open repair with the implant of bard flat mesh (device 3).Per op notes, ¿hernia sac was dissected free and intraabdominal contents were placed back.Then, placed a bard flat mesh (device 3) posterior to fascia using sutures.¿.